# SDR 65BA046A

- Difficulty date: April 13, 2001
- Submitted: May 2, 2001
- Operation: General aviation
- Aircraft: N76RL
- Make and model: Piper PA-32-300
- Aircraft serial: 327540024
- Engine: Lyc IO540K1A5
- System (JASC): 2300 · Communications System
- Part: Rheostat
- Condition: Failed
- Location: Radio
- Part time: 15,481 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

RETURNING FROM A FLIGHT,  PILOT SHUT DOWN ENGINE, RADIO MASTER, THE A/C MASTER.  WHEN MASTER WAS SHUT OFF, PILOT HEARD A POP FROM THE RIGHT SIDE OF PANEL.  HE CHECKED BREAKERS, NOTICED NONE BLOWN, BUT SMELLED;  NOTICE SMOKE COMING FROM BEHIND PANEL TO LEFT OF CIRCUIT BREAKERS.  WHEN INVESTIGATED, FOUND RHEOSTAT ASSEMBLY WIRING AND COMPONENTS BURNT FOR CABIN LIGHT CONTROLS.  PART WAS REPLACED WITH SERVICABLE ASSEMBLY.
